MAUDE Adverse Event Report: SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/LEFT; PLATE, FIXATION, BONE

SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/LEFT; PLATE, FIXATION, BONE
Model Number 02.124.409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.(b)(6).(b)(4).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part - 02.124.409 and lot # l462853, manufacturing location: (b)(4), manufacturing date: 27.Jun.2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal and revision on (b)(6) 2017.The original procedure was performed on (b)(6) 2017, to repair a left comminuted distal femur fracture.Subsequently, the patient sustained a fall which bent the originally implanted plate and caused a loss of reduction.Nothing untoward occurred during the revision procedure.Removed hardware included: one plate (bent) and a combination of 4.5 mm cortex and 5.0 mm variable angle (va) locking screws (all intact).The femur was re-reduced, and the patient was revised to a new longer plate and screws.The procedure was completed successfully with the patient in stable condition.There was no surgical delay.This complaint involves one (1) device.Concomitant devices reported: unknown 4.5 mm cortex screws (quantity - 6), unknown 5.0 mm va locking screws (quantity - 4).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that the: patient underwent a hardware removal and revision on (b)(6) 2017.The original procedure was performed on (b)(6) 2017, to repair a left comminuted distal femur fracture.Subsequently, the patient sustained a fall which bent the originally implanted plate and caused a loss of reduction.Customer quality (cq) engineering investigation: the returned plate is bent as reported.The bend occurred at the transition from diaphyseal to metaphyseal plate regions.The plate shows post manufacturing damage consistent with implantation and explantation.Whether this complaint an be replicated at customer quality (cq) is not applicable for this complaint condition.The returned plate is designed for load sharing while the bone heals and would not be expected to maintain its shape during a traumatic event such as a fall by the patient who was reportedly (b)(6) lbs.A visual inspection under 5x magnification, dimensional inspection, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The returned plate is bent as reported.The bend occurred at the transition from diaphyseal to metaphyseal plate regions.The plate shows post manufacturing damage consistent with implantation and explantation.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key7044926
Report Number1000562954-2017-10265
Device Sequence Number11238168
Product Code HRS
UDI-Device Identifier10886982042798
UDI-Public(01)10886982042798(10)L462853
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.409
Device Catalogue Number02.124.409
Device Lot NumberL462853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/18/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 4.5MM CORTEX SCREWS PART/LOT UNK, QTY 6; UNK 5.0MM VA LOCKING SCREWS, QTY 4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight113